Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 12, 2015, 2:23 PM CDT for 15 counties in Wisconsin. It took effect at May 13, 2015, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2015, 2:23 PM CDT (19:23 UTC)
- In effect from
- May 13, 2015, 12:00 AM CDT
- Expired
- May 13, 2015, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS73 KGRB 121923 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 223 PM CDT TUE MAY 12 2015 ...A COLD NIGHT EXPECTED ACROSS THE REGION... .HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN TONIGHT AND BRING DECREASING CLOUDS WITH DIMINISHED WINDS. AS A RESULT... TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S AFTER MIDNIGHT. THIS WOULD LEAD TO THE FORMATION OF FROST. WIZ020-030-031-035>040-045-048>050-073-074-130300- /O.NEW.KGRB.FR.Y.0001.150513T0500Z-150513T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 223 PM CDT TUE MAY 12 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S ROUGHLY FROM MIDNIGHT TO 7 AM WEDNESDAY. * SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
1 follow-up statement
382 WWUS73 KGRB 130200 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT TUE MAY 12 2015 ...A COLD NIGHT EXPECTED ACROSS THE REGION... .HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN OVERNIGHT AND BRING DECREASING CLOUDS WITH DIMINISHED WINDS. AS A RESULT... TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S...WITH WIDESPREAD FROST FORMATION EXPECTED BY DAYBREAK. WIZ020-030-031-035>040-045-048>050-073-074-131200- /O.CON.KGRB.FR.Y.0001.150513T0500Z-150513T1200Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 900 PM CDT TUE MAY 12 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S. * SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 12:31 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 12, 12:31 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1231 PM CDT TUE MAY 12 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 347 AM CDT TUE MAY 12 2015 SHARP UPPER TROUGH WILL MOVE ACROSS WISCONSIN TODAY WITH SCATTERED SHOWERS THROUGH NOON. SNOW MAY BE MIXED WITH THE RAIN IN THE FAR NORTH. CLOUDY SKIES AND BLUSTERY WINDS WILL MAKE FOR A COOLER DAY WITH HIGHS ABOUT 15 DEGREES BELOW NORMAL. BIG QUESTION TONIGHT IS CLOUD COVER AND ITS EFFECT ON FROST POTENTIAL. CLOUDS WILL PROBABLY LIMIT FROST POTENTIAL IN THE NORTH AND EAST WITH THE BEST CHANCE IN CENTRAL WISCONSIN. MIGHT NEED A FROST ADVISORY FOR CENTRAL WISCONSIN FOR TONIGHT. LOWS TONIGHT WILL BE 10 TO 15 DEGREES BELOW NORMAL. WEDNESDAY SHOULD BE PARTLY SUNNY AND COOL WITH HIGHS AROUND 10 DEGREES BELOW NORMAL. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 347 AM CDT TUE MAY 12 2015 ACTIVE PATTERN SETTING UP DURING THE PERIOD WITH TWO MAIN SYSTEMS TO CONTEND WITH. FIRST SYSTEM WILL AFFECT THE REGION MAINLY THURSDAY AFTERNOON INTO FRIDAY MORNING...WITH THE NEXT SYSTEM MOVING ACROSS THE SATURDAY NIGHT INTO SUNDAY NIGHT...WITH A LINGERING CHANCE FOR SHOWERS AND STORMS ON MONDAY. MODELS CONTINUE TO DEPICT EAST-WEST BAND OF RAIN INTO WEDNESDAY EVENING. DIFFERENCES IN THE MODELS IN WHERE THE AXIS WILL SET UP. WILL IT BE ACROSS OUR FAR NORTH...OR SOME OF THE MODELS HAVE THIS BAND NORTH OF THE FORECAST AREA. WILL CONTINUE SMALL CHANCES OF SHOWERS WITH THIS FEATURE. MAIN SYSTEM WILL BRING INCREASING RAIN CHANCES DURING THE AFTERNOON INTO THURSDAY NIGHT. BELIEVE THE WRF IS WAY TOO FAST AND TRENDED TOWARD A GFS/ECMWF/CANADIAN MODEL BLEND. BEST CHANCES FOR RAIN WILL BE THURSDAY NIGHT AS SYSTEM APPROACHES TO THE SOUTH OF THE AREA. LATEST MODEL RUNS TONIGHT INDICATE THUNDER ACTIVITY WILL REMAIN SOUTH OF THE FORECAST AREA...THUS REMOVED ANY MENTION OF THUNDER THURSDAY NIGHT AND FRIDAY. HIGH TEMPERATURES TRICKY ON FRIDAY DEPENDING ON HOW MUCH CLEARING TAKES PLACES FRIDAY AFTERNOON. PER COORDINATION WITH SURROUNDING OFFICES...REMOVED ANY MENTION/DEPICTION OF RAIN FRIDAY NIGHT AND SATURDAY AS A RIDGE BUILDS INTO THE WESTERN GREAT LAKES. NEXT SYSTEM WILL BRING INCREASING CHANCES FOR RAIN LATER SATURDAY NIGHT...AND ESPECIALLY SUNDAY INTO SUNDAY NIGHT. WILL NEED TO WATCH SUNDAY INTO SUNDAY NIGHT FOR THE POSSIBILITY OF STRONGER STORMS IN THE REGION. GFS MODELS DOES SHOW INCREASING 0-6 KM SHEAR AND AROUND 1000 CAPES ON SUNDAY. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1230 PM CDT TUE MAY 12 2015 COMBINATION OF DEPARTING SHORTWAVE TROF AND DAYTIME INSTABILITY HAVE ALLOWED SCT LIGHT RAIN SHWRS TO PERSIST ACROSS ALL OF NE WI THIS AFTERNOON. EXPECT THIS ACTIVITY TO DIMINISH EARLY THIS EVENING AS INSTABILITY WANES UPON SUNSET AND HI PRES BUILDS INTO THE WRN GREAT LAKES. CURRENT HI-END MVFR/LOW-END VFR CIGS TO DISSIPATE EARLY THIS EVENING WITH VFR CONDITIONS TO PREVAIL THRU THE REST OF THE NGT INTO WED. DO ANTIPATE SOME MID/HI CLOUDS TO ARRIVE LATE TNGT/WED BEHIND THE HI PRES AS WARMER AIR STARTS TO MAKE A PUSH BACK TOWARD WI. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......ECKBERG AVIATION.......KALLAS
Hazardous weather outlook, May 12, 3:55 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT TUE MAY 12 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 355 AM CDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED ACROSS CENTRAL WISCONSIN LATE TONIGHT AS SKIES CLEAR AND WINDS DIMINISH. CLOUDS OR A STEADY BREEZE ARE EXPECTED TO REDUCE THE RISK OF FROST ELSEWHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-130900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 355 AM CDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY DUE TO GUSTY WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. RDM/RCE
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.